Hail, Monroe
- When
- July 27, 4:01 PM CST
- Where
- Monroe County, 5 mi W of Norwalk
- Measured
- 1 in hail
- Property damage
- $800
- Crop damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.833, -90.717
Hail the size of nickels and quarters was reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Hail the size of nickels and quarters was reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 27, 2:45 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT THU JUL 27 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT WITH DIURNAL HEATING...THE 100 MB MIXED LAYER CAPES HAVE BEEN ABLE TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS AFTERNOON. TWO 500 MB SHORT WAVE TROUGHS ARE CURRENTLY AFFECTING THE AREA. THE FIRST OF THESE IS MOVING THROUGH EASTERN MINNESOTA AND NORTHERN ILLINOIS. MEANWHILE ANOTHER ONE WAS MOVING EAST THROUGH IOWA. THESE SYSTEMS HAS ENHANCED THE VERTICAL VELOCITIES ACROSS THE MUCH OF THE FORECAST AREA. IN ADDITION...OUTFLOWS FROM CONVECTION IS CONTRIBUTING TO SOME SURFACE LIFT. OVERALL...IT APPEARS THAT THE BEST CHANCE OF PRECIPITATION WILL BE ACROSS SOUTHWEST AND CENTRAL WISCONSIN...AND NORTHEAST IOWA. AS A RESULT...I WENT WITH SCATTERED WORDING THERE. FOR THE REMAINDER OF THE AREA...I WENT WITH ISOLATED WORDING. WITH EFFECTIVE 0-6 KM SHEAR LESS THAN 20 KNOTS...I AM NOT ANTICIPATING THAT ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. WITH INSTABILITY DECREASING OVERNIGHT...I HAVE WENT DRY OVERNIGHT. LIKE THIS MORNING...IT LOOKS LIKE THERE WILL BE AREAS OF FOG OVERNIGHT. WITH HIGH SURFACE DEW POINTS AND RECENT RAINS...THERE WILL BE A GOOD POSSIBILITY FOR DENSE FOG IN THE WISCONSIN RIVER VALLEY. ON FRIDAY...A 500 MB SHORT WAVE WILL MOVE EAST ACROSS SOUTHERN CANADA. THIS WILL ALLOW A COLD FRONT TO MOVE SOUTH INTO NORTH CENTRAL WISCONSIN. ABUNDANT LOW LEVEL MOISTURE WILL POOL SOUTH OF THIS FRONT. IN ADDITION...TEMPERATURES WILL CLIMB INTO THE 90S. THIS WILL PRODUCE MEAN LAYER CAPES IN THE 1500 TO 2500 J/KG RANGE. THE 0-6 KM BULK SHEAR WILL BE IN THE 30 TO 35 KNOT RANGE DURING THE AFTERNOON ACROSS NORTH CENTRAL WISCONSIN. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS AND THIS SEEMS REASONABLE. WITH THE FRONT BEING PARALLEL WITH THE UPPER LEVEL WINDS...THIS FRONT WILL BECOME STATIONARY ACROSS NORTH CENTRAL WISCONSIN FROM FRIDAY NIGHT INTO SATURDAY...AND THEN THE FRONT WILL MOVE NORTHEAST AS A WARM FRONT. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE GFS HAS BEEN RATHER CONSISTENT WITH THIS SCENARIO. MEANWHILE THE NAM HAS THE FRONT SINKING MUCH FURTHER SOUTH INTO THE FORECAST AREA. AS A RESULT...IT GENERATES PRECIPITATION ACROSS THE AREA ON SATURDAY. SINCE THE GFS HAS BEEN MUCH MORE CONSISTENT...I HAVE WENT WITH IT. .LONG TERM...SUNDAY THROUGH THURSDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT A 500 MB TROUGH WILL CONTINUE TO DEEPEN ACROSS THE WESTERN UNITED STATES ON SUNDAY AND SUNDAY NIGHT. THIS WILL CAUSE THE UPPER LEVEL RIDGE TO BUILD ACROSS THE CENTRAL PLAINS AND UPPER MISSISSIPPI RIVER VALLEY. THIS RIDGE WILL THEN GRADUALLY SHIFT OFF TO THE EAST ON MONDAY AND TUESDAY. 850 MB TEMPERATURES WILL BE IN THE 20 TO 24C ON SUNDAY...AND IN THE 24C TO 26C ON MONDAY AND TUESDAY. THERE CONTINUES TO BE STRONG CONFIDENCE THAT OUR TEMPERATURES WILL BE IN THE MID AND UPPER 90S FROM SUNDAY THROUGH TUESDAY. IN ADDITION...EVAPOTRANSPIRATION FROM A MATURE CROPS WILL LIKELY RESULT IN DEW POINTS RANGING FROM THE UPPER 60S TO UPPER 70S. AS A RESULT...AFTERNOON HEAT INDICES WILL CLIMB INTO THE 105 TO 115 DEGREE RANGE. IF THIS TREND CONTINUES...WE WILL LIKELY HAVE AN EXTENDED PERIOD OF HEAT ADVISORIES FOR THIS TIME PERIOD. DUE TO THE EXTENT OF THIS HEAT WAVE...THIS LOOKS LIKE IT WILL BE A PARTICULARLY DANGEROUS TIME. THE NEXT CHANCE OF RAIN LOOKS TO BE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE FORECAST AREA. DUE TO SOME HIGH CONFIDENCE OF PRECIPITATION ON TUESDAY NIGHT...I HAVE RAISED THE PRECIPITATION CHANCES A BIT MORE FOR THIS TIME PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CDT THU JUL 27 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 600 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WITH A WARM AND HUMID AIRMASS IN PLACE OVER THE AREA...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS AS THE DISTURBANCE PASSES. THE BEST CHANCE FOR STORMS WILL BE ACROSS IOWA AND SOUTHERN WISCONSIN...BUT AN ISOLATED STORM IS POSSIBLE JUST ABOUT ANYWHERE. DUE TO RATHER WEAK WINDS ALOFT...SEVERE STORMS ARE NOT EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH TUESDAY IS EXPECTED TO BE RAIN-FREE FOR THE MOST PART...WITH VERY WARM TEMPERATURES. THERE IS ONLY A SMALL CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY...AND ACROSS NORTH CENTRAL WISCONSIN ON SATURDAY. WITH CONTINUED WEAK WINDS ALOFT...ANY STORMS THAT DEVELOP FRIDAY OR SATURDAY ARE NOT EXPECTED TO BE SEVERE. MORE IMPORTANTLY...ANOTHER HOT SPELL LOOKS TO BE ON TAP. DAYTIME HIGHS ARE EXPECTED TO CLIMB WELL INTO THE 90S...WITH THE HEAT INDEX RISING INTO THE 95 TO 105 DEGREE RANGE. A FEW OF THE DAYS MAY SEE HIGH TEMPERATURES APPROACH 100 DEGREES IN VALLEYS AND TYPICALLY WARM LOCATIONS. THIS PERIOD OF HOT TEMPERATURES WILL BE VERY SIMILAR TO THE HEAT WAVE OF JULY 15 TO JULY 17. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. THE PASSAGE OF A COLD FRONT LATE TUESDAY AND WEDNESDAY WILL ALLOW A BREAK FROM THE WARM WEATHER...AND WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...OR FRIDAY AND SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/RRS
The La Crosse radar (KARX), 38 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5516365, 5516368, 5516366, 5516367.